Alert archive / Oklahoma / Heat Advisories in 2021

Heat Advisory 2, NWS Norman, OK

June 13, 202115 counties in Oklahoma

NWS Norman, OK issued this heat advisory at Jun 13, 2021, 1:11 PM CDT for 15 counties in Oklahoma. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2021, 1:11 PM CDT (18:11 UTC)
Expired
Jun 13, 2021, 9:46 PM CDT
In force
9 hr
Issued by
NWS Norman, OK

Counties Atoka County, OK, Bryan County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Garvin County, OK, Hughes County, OK, Johnston County, OK, Love County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 92 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1837 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1837 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

285 
WWUS74 KOUN 131811
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
111 PM CDT Sun Jun 13 2021

OKZ028>032-040>043-046>048-050>052-140215-
/O.NEW.KOUN.HT.Y.0002.210613T1811Z-210614T0600Z/
McClain-Cleveland-Pottawatomie-Seminole-Hughes-Garvin-Murray-
Pontotoc-Coal-Carter-Johnston-Atoka-Love-Marshall-Bryan-
Including the cities of Purcell, Newcastle, Blanchard, Norman, 
Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, 
Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, 
Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, 
Kingston, and Durant
111 PM CDT Sun Jun 13 2021

...HEAT ADVISORY IN EFFECT UNTIL 1 AM CDT MONDAY...

* WHAT...Heat index values up to 108.

* WHERE...Portions of central, east central, southeast and 
  southern Oklahoma.

* WHEN...Until 1 AM CDT Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
1 follow-up statement
785 
WWUS74 KOUN 140246
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
946 PM CDT Sun Jun 13 2021

OKZ028>032-040>043-046>048-050>052-140400-
/O.CAN.KOUN.HT.Y.0002.000000T0000Z-210614T0600Z/
McClain-Cleveland-Pottawatomie-Seminole-Hughes-Garvin-Murray-
Pontotoc-Coal-Carter-Johnston-Atoka-Love-Marshall-Bryan-
Including the cities of Purcell, Newcastle, Blanchard, Norman, 
Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, 
Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, 
Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, 
Kingston, and Durant
946 PM CDT Sun Jun 13 2021

...HEAT ADVISORY IS CANCELLED...

Heat indices have fallen back well below advisory criteria,
therefore the Head Advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this heat advisory went out at Jun 13, 12:37 PM CDT, 34 minutes earlier.

Area forecast discussion, Jun 13, 12:37 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1237 PM CDT Sun Jun 13 2021

...New AVIATION...

.UPDATE...
Issued at 1030 AM CDT Sun Jun 13 2021

Currently, an MCV associated with a mid-level shortwave embedded
within a larger scale ridge is moving through parts of western OK
and western north TX. These storms could produce some gusty winds
and some small hail. Cloud cover should linger across most of the
area, which will help to keep temperatures cooler than originally
anticipated. Updated PoPs across the aforementioned area to
reflect these showers.

Bunker

&&

.SHORT TERM...
(Today and tonight)
Issued at 236 AM CDT Sun Jun 13 2021

Convection to our west across the panhandles will continue to
diminish this morning as it moves into portions of western Oklahoma
and western north Texas. Will keep some low pops for the first part
of the morning across the west. Some hints in some of the models
that a residual circulation or weak MCV may linger across western
Oklahoma today. This may provide just enough lift in a modestly
unstable environment to produce some additional redevelopment across
western Oklahoma and western north Texas this afternoon.

High dewpoints will remain in place again today and will aid in
producing heat indices of 100 to 105 across parts of southern
Oklahoma and north Texas. Should remain below advisory criteria
however.

By this afternoon, additional storms are expected to develop across
the higher terrain of eastern Colorado, which will then move south
and east this evening. Currently it appears that this activity will
remain west/northwest of the area. Will therefore keep Sunday night
dry across the area.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 236 AM CDT Sun Jun 13 2021

Through much of the upcoming week, western ridge will build
northward through the Rockies into the Plains with northerly mid-
level flow across Oklahoma and north Texas. This is not very
conducive for precip in our area. Otherwise, expect to see a gradual
lowering of surface dewpoints, which will keep heat indices in
check. It will remain hot however with temperatures remaining a bit
above normal for mid June.

By late this week the GFS brings a shortwave trough through the
northern Plains, driving a surface front south into and through much
of the area Friday into the weekend. This would bring a chance of
rain and perhaps some cooler temperatures. However, the ECM which
also has the shortwave moving east across the northern CONUS, stalls
the front to our north across Kansas, keeping any precip chances out
of the area, as well as any cooler temperatures.

&&

.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Sun Jun 13 2021

A few showers and thunderstorms are expected later today near LAW
and SPS. They can't be ruled out for OKC/OUN and amendments may be
necessary there after 21Z or so. In addition, MVFR cigs will
briefly impact OKC/OUN for the next couple of hours. Winds will
generally remain ESE around 10 to 15 kt for most terminals.

&&

.UPPER AIR...
Issued at 128 PM CDT Sat Jun 12 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  68  92  68  93 /  20   0   0   0
Hobart OK         68  95  69  96 /  20   0   0   0
Wichita Falls TX  70  95  70  95 /  30   0   0   0
Gage OK           66  95  68  96 /   0   0   0   0
Ponca City OK     64  92  67  93 /   0   0   0   0
Durant OK         73  93  69  94 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...03
Hazardous weather outlook, Jun 13, 11:35 AM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1135 AM CDT Sun Jun 13 2021

OKZ004>048-050>052-TXZ083>090-141645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1135 AM CDT Sun Jun 13 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Thunderstorms will likely redevelop across portions of western and
southwestern Oklahoma later this afternoon, and then move into
north Texas this evening. A few severe thunderstorms will be
possible, with hail up to the size of quarters and wind gusts
up to 60 mph. Localized heavy rainfall may also result in minor
flooding.

.Heat:
Heat index values will climb to between 100 and 105 degrees across
western north Texas and portions of southern Oklahoma this
afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Chances for thunderstorms return to parts of northern Oklahoma late
Friday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 13, 7:16 AM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
716 AM CDT Sun Jun 13 2021

OKZ025-029-030-131245-
Oklahoma OK-Pottawatomie OK-Cleveland OK-
716 AM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Oklahoma...west
central Pottawatomie and northeastern Cleveland Counties Until 745 AM
CDT...

AT 715 AM CDT, a strong thunderstorm was located over northern
Norman, moving northeast at 35 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Southeastern Oklahoma City, Norman, Moore, Choctaw, Harrah, Pink,
Stanley Draper Lake, Stella, Newalla, Lake Thunderbird and Little
Axe.

LAT...LON 3516 9741 3528 9752 3549 9722 3527 9706
TIME...MOT...LOC 1215Z 239DEG 31KT 3528 9737

JP
Special weather statement, Jun 13, 10:33 AM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1033 AM CDT Sun Jun 13 2021

OKZ021-033-034-131600-
Harmon OK-Beckham OK-Greer OK-
1033 AM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Harmon...
southwestern Beckham and northwestern Greer Counties Until 1100 AM
CDT...

AT 1032 AM CDT, a strong thunderstorm was located 7 miles northeast
of Vinson, moving southeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

This storm will remain over mainly rural areas of northeastern
Harmon, southwestern Beckham and northwestern Greer Counties.

LAT...LON 3497 9993 3509 9985 3501 9955 3491 9960
      3482 9969
TIME...MOT...LOC 1532Z 297DEG 20KT 3499 9979

JP
Special weather statement, Jun 13, 10:57 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1057 AM CDT Sun Jun 13 2021

TXZ084-085-131630-
Foard TX-Wilbarger TX-
1057 AM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Foard and
southwestern Wilbarger Counties Until 1130 AM CDT...

AT 1054 AM CDT, a strong thunderstorm was located 4 miles southeast
of Crowell, moving southeast at 20 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3392 9974 3403 9968 3396 9942 3378 9953
      3378 9954 3380 9954 3380 9955
TIME...MOT...LOC 1554Z 296DEG 20KT 3395 9965

JP
Special weather statement, Jun 13, 12:14 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1214 PM CDT Sun Jun 13 2021

OKZ034-036-131745-
Greer OK-Jackson OK-
1214 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Greer and north
central Jackson Counties Until 1245 PM CDT...

AT 1213 PM CDT, a strong thunderstorm was located 4 miles southeast
of Mangum, moving southeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3486 9957 3491 9950 3488 9932 3487 9932
      3485 9929 3466 9942 3478 9958
TIME...MOT...LOC 1713Z 300DEG 9KT 3482 9947

JP
Special weather statement, Jun 13, 12:21 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1221 PM CDT Sun Jun 13 2021

OKZ034-131745-
Greer OK-
1221 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR central Greer County Until 1245
PM CDT...

AT 1217 PM CDT, a strong thunderstorm was located 7 miles southwest
of Willow, moving southeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

This storm will remain over mainly rural areas of central Greer
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.

&&

LAT...LON 3496 9969 3503 9963 3498 9946 3492 9951
      3486 9959
TIME...MOT...LOC 1717Z 300DEG 9KT 3496 9959

JP
Special weather statement, Jun 13, 12:45 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1245 PM CDT Sun Jun 13 2021

OKZ034-131815-
Greer OK-
1245 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR central Greer County Until 115 PM
CDT...

AT 1240 PM CDT, a strong thunderstorm was located near Mangum, moving
southeast at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...

Locations impacted include...
Mangum and Granite.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3493 9963 3501 9956 3495 9935 3479 9950
TIME...MOT...LOC 1740Z 300DEG 12KT 3492 9951

JP

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:59 AM CDTSpecial Weather StatementOUNRoger Mills46 min
Jun 13, 3:42 AM CDTSpecial Weather StatementOUNBeckham, Custer, Greer, Harmon, Jackson, Roger Mills and 1 more48 min
Jun 13, 5:33 AM CDTSpecial Weather StatementOUNCaddo, Comanche27 min
Jun 13, 7:16 AM CDTSpecial Weather StatementOUNCleveland29 min
Jun 13, 10:33 AM CDTSpecial Weather StatementOUNGreer27 min
Jun 13, 10:45 AM CDTSevere Thunderstorm WarningOUNGreer, Harmon45 min
Jun 13, 11:33 AM CDTSevere Thunderstorm WarningOUNGreer42 min
Jun 13, 12:04 PM CDTAreal Flood AdvisoryOUNGreer3 hr
Jun 13, 12:14 PM CDTSpecial Weather StatementOUNGreer31 min
Jun 13, 12:21 PM CDTSpecial Weather StatementOUNGreer24 min
Jun 13, 12:42 PM CDTFlash Flood WarningOUNGreer4 hr
Jun 13, 12:45 PM CDTSpecial Weather StatementOUNGreer30 min
Jun 13, 1:18 PM CDTSpecial Weather StatementOUNGreer27 min
Jun 13, 1:21 PM CDTSevere Thunderstorm WarningOUNGreer39 min
Jun 13, 1:57 PM CDTSevere Thunderstorm WarningOUNGreer48 min
Jun 13, 2:40 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson65 min
Jun 13, 3:16 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman59 min
Jun 13, 4:03 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman42 min
Jun 13, 4:07 PM CDTSpecial Weather StatementOUNMcClain23 min
Jun 13, 4:24 PM CDTSpecial Weather StatementOUNMcClain36 min
Jun 13, 4:31 PM CDTSpecial Weather StatementOUNStephens29 min
Jun 13, 4:44 PM CDTAreal Flood WarningOUNGreer2 hr
Jun 13, 4:46 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman44 min
Jun 13, 4:56 PM CDTSpecial Weather StatementOUNGrady34 min
Jun 13, 5:06 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady39 min
Jun 13, 5:25 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman50 min
Jun 13, 5:34 PM CDTRiver Flood WarningOUNGreer, Jackson2 hr
Jun 13, 5:42 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady33 min
Jun 13, 5:54 PM CDTSpecial Weather StatementOUNGarvin36 min
Jun 13, 6:03 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain, Stephens42 min
Jun 13, 6:07 PM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher53 min
Jun 13, 6:11 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian36 min
Jun 13, 6:19 PM CDTSpecial Weather StatementOUNBlaine26 min
Jun 13, 6:25 PM CDTSpecial Weather StatementOUNCanadian35 min
Jun 13, 6:38 PM CDTAreal Flood AdvisoryOUNGarvin, Grady, Stephens3 hr
Jun 13, 6:39 PM CDTSevere Thunderstorm WarningOUNGrady, Stephens51 min
Jun 13, 6:43 PM CDTSpecial Weather StatementOUNMurray32 min
Jun 13, 6:46 PM CDTSevere Thunderstorm WarningOUNBlaine, Major44 min
Jun 13, 6:50 PM CDTSpecial Weather StatementOUNGrady25 min
Jun 13, 6:56 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady49 min

Nearby

Heat Advisories in Oklahoma, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.